advertisement
Question
Posted by: BETH | 2010-04-23

VOCAL CORD SPASMAS

I went to a ear, nose and throat specialist as you suggested. He found that the spasmas are due to silent reflux and Prexum. He said I should not drink Prexum for a while and prescribed Micardis (I think that is the spelling). I am drinking Gavascon 5 x per day and Pariet 2x day. Unfortunately I am still getting the spasmas four weeks later. What next? Is there no one else that can help me?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Beth

I think you should address the reflux by consulting a surgeon for a gastroscopy. This examination will determine the cause of your reflux symptoms and there are a number of ways to treat reflux gastritis. This will depend on the diagnosis.

Regards




Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Denise. | 2010-04-25

I there. I would like you to do some research on laringeal dystonia.

Quick Facts about
Laryngeal Dystonia/Spasmodic Dysphonia

Laryngeal dystonia is often referred to as spasmodic dysphonia.

Spasmodic dysphonia is a focal form of dystonia that affects the vocal cords.

Symptoms include involuntary contractions of the vocal cords causing interruptions of speech and affecting the voice quality.

One of the most characteristic features of spasmodic dysphonia is the patterned, repeated “ breaks”  in speech.

Symptoms of spasmodic dysphonia come in several varieties, but can be broadly divided into two forms: adductor and abductor.

The more common adductor type causes a tight, “ strangled-sounding”  voice quality, often with abrupt starting and stopping of the voice.

The abductor type causes a breathy, whispering voice.

Treatment may include speech/voice therapy and/or botulinum toxin injections, and complementary therapies such as regular relaxation practices.

Most cases of spasmodic dysphonia/laryngeal dystonia are primary and develop in adults.

If this sounds familiar, google the phrase to get more info. I have it and the only thing that really works is Botox injections directly into the vocal cords.

Good luck!

Reply to Denise.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement